Florida, 2019Hail and Damaging Winds in Florida, June 26, 2019
June 26, 2019 · NWS TBW · 5 events in 3 counties and zones
Deep moisture and easterly flow led to scattered to numerous sea breeze thunderstorms developing over the Florida Peninsula and moving west towards the eastern Gulf of Mexico. Some of these storms caused damaging wind gusts and small hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep moisture and easterly flow led to scattered to numerous sea breeze thunderstorms developing over the Florida Peninsula and moving west towards the eastern Gulf of Mexico. Some of these storms caused damaging wind gusts and small hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 26, 1:43 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 26, 1:43 PM EST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
243 PM EDT Wed Jun 26 2019
...Record High Temperatures Possible Today...
...High Heat Indices Today...
.DISCUSSION...
A broad upper high ridge continues to ridge west from the Bahamas, over
Florida and into the Gulf of Mexico. An inverted upper trough
pushes westward through the Gulf of Mexico and southeast U.S.
on Thursday and Friday causing a split in the ridge with ridging
remaining between the Bahamas and Bermuda and out west near
Texas. Upper ridging becomes the dominant feature once again
by Sunday afternoon and into the beginning of next week as
the inverted upper trough moves westward over eastern Mexico
and Texas.
On the surface, the high pressure center that has been centered over
the eastern gulf is starting to slowly move north. But before this
happens, we can expect one more day of excessive heat today with
record high temps possible and very high heat indices. This has
warranted the issuance of a heat advisory for central and southwest
Florida from Hernando County southward with heat indices between 108-
110 degrees this afternoon. If you work or plan to be outdoors
today, drink plenty of water to stay hydrated and stay in the shade
if at all possible.
The good news is that we will see a slight cool down to end the work
week as a trough of low pressure moves across the state on Thursday
and Friday. This will bring increased moisture, more cloud cover and
higher rain chances (40-80% POPs) to close out the work week. With
higher rain chances and cloud cover, temperatures will cool down
slightly from the mid to upper 90's to around average in the upper
80's to low 90's. As the wave moves west, high pressure to the
northeast off the Carolina coastline becomes the dominant feature on
Saturday and Sunday which will bring in easterly winds across the
peninsula. Continued high POPs during each afternoon can be expected
with showers/storms forming over the east coast and transiting
westward colliding with the west coast sea breeze. Numerous showers
and storms can be expected each afternoon with some strong storms
possible. High pressure builds over the eastern gulf by Monday next
week which will start the transition to more of a west-northwest
flow. This will allow for early showers/storms along the west coast
of Florida then transiting eastward through the day.
&&
.AVIATION...
Overall VFR conditions expected through the period. Will hold VCTS
at all terminals after 20Z with some possible brief periods of MVFR
for low CIGs and VSBY in passing storms. Winds remain northerly
early period, turning east-northeast after 00Z remaining less than
10 knots. No other aviation impacts expected.
&&
.MARINE...
High pressure in the Gulf of Mexico will keep pleasant weather with
north-northwest winds around 10 knots over the coastal waters for
today. A trough of low pressure moves over southern Florida by
Thursday bringing a shift in the winds to the east and increasing
rain chances on Thursday and Friday. As the wave moves farther west
into the gulf, high pressure builds to the northeast of Florida
keeping an easterly flow over the area. This will produce sea breeze
showers and storms over the east coast early afternoon and will move
westward through the day with the highest coverage over the coastal
waters late afternoon through the evening hours. Higher winds and
seas will be possible near any storms, otherwise no headlines are
expected.
&&
.FIRE WEATHER...
High pressure over Florida is producing sunny skies and north-
northwest wind flow across the Florida peninsula for today.
Scattered showers and storms will be possible south of Tampa bay
today with increasing chances later in the week and into the
weekend. With increasing rain chances and high RH values, no fire
weather hazards are expected.
&&
.Preliminary Point Temps/PoPs...
TPA 79 94 77 92 / 40 40 40 80
FMY 76 94 75 91 / 10 50 60 80
GIF 76 95 75 91 / 20 40 20 80
SRQ 77 94 75 92 / 40 40 50 80
BKV 72 95 72 92 / 40 30 30 80
SPG 80 94 79 92 / 40 40 40 80
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 6 PM EDT this evening for Coastal
Charlotte-Coastal Hernando-Coastal Hillsborough-
Coastal Lee-Coastal Manatee-Coastal Pasco-Coastal
Sarasota-DeSoto-Hardee-Highlands-Inland Charlotte-
Inland Hernando-Inland Hillsborough-Inland Lee-Inland
Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk.
Gulf waters...None.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...74/Wynn
DECISION SUPPORT...25/DavisIn the hours before
Special weather statement, Jun 26, 4:09 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
509 PM EDT Wed Jun 26 2019
FLZ162-165-262-265-262145-
Coastal Charlotte FL-Inland Charlotte FL-Inland Lee FL-
Coastal Lee FL-
509 PM EDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHARLOTTE AND
CENTRAL LEE COUNTIES UNTIL 545 PM EDT...
At 509 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Palmona Park to near East Dunbar to Three
Oaks. Movement was southwest at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Cape Coral, Fort Myers, East Dunbar, Palmona Park, Southwest Florida
Airport, Harlem Heights, Lochmoor Waterway Estates, Iona, Cypress
Lake, San Carlos Park, McGregor, Pine Manor, Lovers Key State Park,
Villas, Three Oaks, Buckingham, Burnt Store Marina, Page Park, Fort
Myers Villas and Tice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2679 8206 2647 8195 2635 8186 2648 8167
2665 8175 2682 8182
TIME...MOT...LOC 2109Z 047DEG 8KT 2674 8189 2660 8183 2647 8178
TBWThunderstorm Wind, Lee
- When
- June 26, 4:13 PM EST
- Where
- Lee County, 0.69 mi N of North Fort Myers
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 26.710, -81.890
Images were posted to social media of a tree down on a fence and home in North Fort Myers.
Thunderstorm Wind, Lee
- When
- June 26, 5:00 PM EST
- Where
- Lee County, 2.16 mi NNE of Estero
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 26.470, -81.800
Broadcast media shared a video of a tree that fell through a screened pool enclosure in San Carlos Park.
Thunderstorm Wind, Charlotte
- When
- June 26, 5:48 PM EST
- Where
- Charlotte County, 6.18 mi SE of Acline
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 26.810, -81.957
A tree was reported down near Tamiami Trail and Oil Well Road.
Thunderstorm Wind, Charlotte
- When
- June 26, 5:51 PM EST
- Where
- Charlotte County, 0.71 mi W of Charlotte Harbor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 26.972, -82.071
A tree was reported down on Westchester Boulevard.
Hail, Pinellas
- When
- June 26, 11:08 PM EST to 11:11 PM EST
- Where
- Pinellas County, 4.12 mi NE of Palm Harbor
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 28.126, -82.697
A SKYWARN spotter reported about 3 minutes of nickel sized hail near Ridgemoor Boulevard and East Lake Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in New York, June 26, 2019$195,000 · 50 kt wind · 20 events
- Flash Flood and Flood in Missouri, June 26, 2019$60,000 · 1.75 in hail · 8 events
- Flash Flooding and Damaging Winds in Kentucky, June 26 to 28, 2019$35,000 · 55 kt wind · 19 events
- Flash Flood and Hail in Kentucky, June 26 to 27, 2019$55,000 · 65 kt wind · 5 events
- Flash Flooding and Hail in Tennessee, June 26 to 27, 2019$28,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Georgia, June 26 to 27, 2019$32,000 · 1 in hail · 3 events
- Flash Flooding and Hail in Illinois, June 26 to 30, 20192 in hail · 20 events
- Damaging Winds in New York, June 26, 2019$21,000 · 60 kt wind · 3 events
- Damaging Winds in New York, June 26, 201983 kt wind · 15 events
- Damaging Winds in Oregon, June 26, 2019$18,000 · 52 kt wind · 2 events
- Flash Flood and Flooding in Indiana, June 26 to 27, 20191 in hail · 13 events
- Hail and Damaging Winds in Montana, June 26, 20192.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 822135, 821876, 822147, 822148, 822175.